Dermatology Community
Red Lip Rash
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Red Lip Rash

For a couple months now I have had this red rash around my lips. Its not dry skin it sometimes has dead skin and other times it just red and sore. I have been to a doctor 2 or 3 times about it and they keep telling me to stop licking my lips and it will go away. I know for i fact I DO NOT LICK MY LIPS! i have been putting some blistex medicated ointment on them that helps a little with the redness and makes them comfortable to live with. Has anyone seen or heard of this or know how to get rid of it? please help.
Related Discussions
3 Comments Post a Comment
Blank
563773_tn?1374250139
Hello,
Firstly, It can be due to vit B deficiency. Take some vitamin B complex for some days and see if your symptoms improve.
Secondly, it can be due to atopic dermatitis or eczema("Atopic" refers to a group of diseases where there is often an inherited tendency to develop other allergic conditions, such as asthma and hay fever). Cheilitis(Inflammation of the skin on and around the lips)is often seen in atopic dermatitis. Treatment is by topical steroids or oral therapy of corticosteroids in severe cases. Topical creams like tacrolimus ointment (Protopic) and pimecrolimus cream (Elidel) are also useful.
If still the symptoms do not improve then please get a clinical examination done by a dermatologist.
I hope it helps. Take care and please do keep me posted in case you have any additional doubts. Kind regards.



Blank
Avatar_m_tn
Hi, it might be the "Atopic Eczema"
You should visiti a dermatologist, and if it's the Atopic Eczema she should
write you some PROTOPIC or ELIDEL .
I'v had the same problem for whole my life, but when i started using PROTOPIC
it had almost healed fully. (I had the Atopic Eczema around my lips)
I Use:
Tacrolimus Ointment(PROTOPIC)
Aqualan Plus (Basic cream)

And using the basic cream, don't put too much, the skin wont "breath" anymore then.

-Ronski
Blank
Avatar_m_tn
I had a similar problem. I was prescribed hydrocortisone, protopic, cloderm, nothin worked. Has anything worked for you so far? My doctor said lip licker's dermatitis, but I don't lick my lips.
Blank
Have a Dermatology question?
100,000+ doctor answers
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
4 hrs ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
757137_tn?1347200053
Blank
allmymarbles
NJ
209987_tn?1334790318
Blank
tschock
AB